|AIDS & HEP C NEEDLESTICK
Dec 3, 2004
Dear Doctors, I am a nurse who got stuck with a 25 gauge buterfly needle from a patient with Aids and Hepatitis C. The patient expired a month latter after the incident. At three weeks I tested negative for both deseases. Eight hours after the incident I took the first dose of profilaxis. I did not take Crixivan every eight hours, but twice a day and stopped almost at three weeks because it made me very sick. But I continued with Combivir and stopped taking it at almost four weeks. It has been almost five weeks after the incident. Now, I am experiencing muscle pains in my arms, and mostly shoulders. I have read that muscle pains might be present during the seroconversion period. I never experienced them before. I also read that chances of getting the viruses seems to be low. Basing on the information I provided, do you think I might be seroconverting? I am having muscle pains and that drives even more crazy. Please help!!!
| Response from Dr. Henry
Some patients can get muscle irritation from the AZT component of Combivir so that should be checked. Muscle pains are not a common characteristic of HIV seroconversion though they are experienced by some. Your odds are still very good that you are not infected but close follow-up is advised. If you are very worried then you might discuss whether you should get a HIV RNA level (interpreted by an expert) to help sort out. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.